Generic selectors
Exact matches only
Search in title
Search in content
Search in posts
Search in pages
Filter by Categories
15th National Conference of the IAOMFP, Chennai, 2006
Abstract
Abstracts from current literature
Acne in India: Guidelines for management - IAA Consensus Document
Addendum
Announcement
Art & Psychiatry
Article
Articles
Association Activities
Association Notes
Award Article
Book Review
Brief Report
Case Analysis
Case Letter
Case Letters
Case Notes
Case Report
Case Reports
Clinical and Laboratory Investigations
Clinical Article
Clinical Studies
Clinical Study
Commentary
Conference Oration
Conference Summary
Continuing Medical Education
Correspondence
Corrigendum
Cosmetic Dermatology
Cosmetology
Current Best Evidence
Current View
Derma Quest
Dermato Surgery
Dermatopathology
Dermatosurgery Specials
Dispensing Pearl
Do you know?
Drug Dialogues
e-IJDVL
Editor Speaks
Editorial
Editorial Remarks
Editorial Report
Editorial Report - 2007
Editorial report for 2004-2005
Errata
Erratum
Focus
Fourth All India Conference Programme
From Our Book Shelf
From the Desk of Chief Editor
General
Get Set for Net
Get set for the net
Guest Article
Guest Editorial
History
How I Manage?
IADVL Announcement
IADVL Announcements
IJDVL Awards
IJDVL AWARDS 2015
IJDVL Awards 2018
IJDVL Awards 2019
IJDVL Awards 2020
IJDVL International Awards 2018
Images in Clinical Practice
In Memorium
Inaugural Address
Index
Knowledge From World Contemporaries
Leprosy Section
Letter in Response to Previous Publication
Letter to Editor
Letter to the Editor
Letter to the Editor - Case Letter
Letter to the Editor - Letter in Response to Published Article
LETTER TO THE EDITOR - LETTERS IN RESPONSE TO PUBLISHED ARTICLES
Letter to the Editor - Observation Letter
Letter to the Editor - Study Letter
Letter to the Editor - Therapy Letter
Letter to the Editor: Articles in Response to Previously Published Articles
Letters in Response to Previous Publication
Letters to the Editor
Letters to the Editor - Letter in Response to Previously Published Articles
Letters to the Editor: Case Letters
Letters to the Editor: Letters in Response to Previously Published Articles
Medicolegal Window
Messages
Miscellaneous Letter
Musings
Net Case
Net case report
Net Image
Net Letter
Net Quiz
Net Study
New Preparations
News
News & Views
Obituary
Observation Letter
Observation Letters
Oration
Original Article
ORIGINAL CONTRIBUTION
Original Contributions
Pattern of Skin Diseases
Pearls
Pediatric Dermatology
Pediatric Rounds
Perspective
Presedential Address
Presidential Address
Presidents Remarks
Quiz
Recommendations
Regret
Report
Report of chief editor
Report of Hon : Treasurer IADVL
Report of Hon. General Secretary IADVL
Research Methdology
Research Methodology
Resident page
Resident's Page
Resident’s Page
Residents' Corner
Residents' Corner
Residents' Page
Retraction
Review
Review Article
Review Articles
Revision Corner
Self Assessment Programme
SEMINAR
Seminar: Chronic Arsenicosis in India
Seminar: HIV Infection
Short Communication
Short Communications
Short Report
Special Article
Specialty Interface
Studies
Study Letter
Supplement-Photoprotection
Supplement-Psoriasis
Symposium - Contact Dermatitis
Symposium - Lasers
Symposium - Pediatric Dermatoses
Symposium - Psoriasis
Symposium - Vesicobullous Disorders
SYMPOSIUM - VITILIGO
Symposium Aesthetic Surgery
Symposium Dermatopathology
Symposium-Hair Disorders
Symposium-Nails Part I
Symposium-Nails-Part II
Tables
Technology
Therapeutic Guidelines
Therapeutic Guidelines - IADVL
Therapeutics
Therapy
Therapy Letter
View Point
Viewpoint
What’s new in Dermatology
View/Download PDF
Letter to the Editor
2009:75:5;527-528
doi: 10.4103/0378-6323.55414
PMID: 19736448

Lichen planus associated with imatinib mesylate

Feroze Kaliyadan1 , TS Ganesan2
1 Department of Dermatology, Amrita Institute of Medical Sciences, Kochi, Kerala - 682028, India
2 Department of Oncology, Amrita Institute of Medical Sciences, Kochi, Kerala - 682028, India

Correspondence Address:
Feroze Kaliyadan
Department of Dermatology, Amrita Institute of Medical Sciences, Kochi, Kerala - 682028
India
How to cite this article:
Kaliyadan F, Ganesan T S. Lichen planus associated with imatinib mesylate. Indian J Dermatol Venereol Leprol 2009;75:527-528
Copyright: (C)2009 Indian Journal of Dermatology, Venereology, and Leprology

Sir,

A 60-year-old male patient, a known case of chronic myeloid leukemia on imatinib came with pruritic skin rashes mainly over limb flexures and the abdomen, of three months duration. The patient had been on monotherapy with imatinib at the time of development of the rash for a period of 3 months. Subsequent to the withdrawal of the drug, for a period of two weeks, the rash started subsiding. The rash, however, recurred on restarting the drug. The patient did not give a history of any other significant skin or mucosal lesions. On cutaneous examination, well-defined violaceous papules and plaques were seen distributed mainly over the abdomen and the flexural aspect of both elbows and knees [Figure - 1] and [Figure - 2]. There was mild scaling but no evident vesiculation, oozing or crusting. The mucous membranes were uninvolved, so were the nails. The possibility of a lichenoid dermatitis/lichen planus induced by imatinib was considered. A skin biopsy was taken from the lesion; which was consistent with a diagnosis of lichen planus, (as opposed to lichenoid dermatitis) with no evidence of significant parakeratosis, spongiosis or eosinophilic infiltrate [Figure - 3]. The patient was started on topical steroids and antihistamines, following which there was significant improvement. Considering the importance of the drug (imatinib) in the treatment of the patient′s leukemia, it was decided to continue the drug while simultaneously treating for the cutaneous lesions. The patient is at present being maintained on intermittent topical steroids (mometasone) and emollients. The patient has been on follow-up for the last three months and has shown excellent control of symptoms and signs. He has not reported any significant new lesions over the last three months.

Imatinib has been reported to be associated with a number of cutaneous reaction patterns. In some series the incidence of cutaneous reactions has been reported to be as high as 69%. [1] Common cutaneous adverse effects include maculopapular eruptions and erythematous eruptions. Toxic epidermal necrolysis, Stevens-Johnson syndrome and acute generalized exanthematous pustulosis have also been reported with the use of imatinib. Other reported cutaneous adverse effects include: hypopigmentation, lichenoid reactions, pityriasiform eruptions, purpuric vasculitis, mycosis fungoides-like reactions, pityriasis rosea, psoriasis, reactivation or induction of porphyria cutanea tarda, neutrophilic eccrine hidradenitis, Sweet′s syndrome and erythema nodosum. [1]

Recently, there have been more reports of lichenoid dermatoses associated with imatinib. Various patterns have been reported including a chronic graft versus host type of lichenoid reaction, [2] lichen planus [3] and oral lichenoid dermatitis. [4],[5]

References
1.
Scheinfeld N. Imatinib mesylate and dermatology part 2: A review of the cutaneous side effects of imatinib mesylate. J Drugs Dermatol 2006;5:228-31.
[Google Scholar]
2.
Breccia M, Carmosino I, Russo E, Morano SG, Latagliata R, Alimena G. Early and tardive skin adverse events in chronic myeloid leukaemia patients treated with imatinib. Eur J Haematol 2005;74:121-3.
[Google Scholar]
3.
Roux C, Boisseau-Garsaud AM, Saint-Cyr I, Helenon R, Quist D, Delaunay C. Lichenoid cutaneous reaction to imatinib. Ann Dermatol Venereol 2004;131:571-3.
[Google Scholar]
4.
Lim DS, Muir J. Oral lichenoid reaction to imatinib (STI 571, Gleevec). Dermatology 2002;205:169-71.
[Google Scholar]
5.
Ena P, Chiarolini F, Siddi GM, Cossu A. Oral lichenoid eruption secondary to imatinib (Glivec). J Dermatolog Treat 2004;15:253-5.
[Google Scholar]

Fulltext Views
160

PDF downloads
205
Show Sections